Format

Send to

Choose Destination
See comment in PubMed Commons below
J Heart Valve Dis. 2004 Jan;13(1):22-4.

Warfarin and herbal products interaction causing prosthetic aortic valve thrombosis presenting as acute myocardial infarction.

Author information

  • 1Division of Cardiology, Jackson Memorial Hospital, University of Miami School of Medicine, Miami, Florida 33136, USA. mendozatrauco@yahoo.com

Abstract

Myocardial infarction (MI) due to coronary artery embolization is a rare and potentially lethal complication of prosthetic heart valve thrombosis. A 58-year-old man in whom the aortic valve was replaced with a bileaflet mechanical valve presented with an acute anterior MI. Valvular dysfunction was detected by physical examination, and confirmed by two-dimensional echocardiography and cinefluoroscopy. Coronary angiography disclosed embolization of the left anterior descending artery. Thrombotic encroachment of one of the prosthetic valve leaflets was found at reoperation. Failure to achieve adequate anticoagulation was likely due to an interaction between warfarin and herbal products. These findings have significant implications regarding the diagnosis and treatment of acute MI in patients with left-sided prosthetic heart valves, and emphasizes the importance of appropriate anticoagulation in this setting.

PMID:
14765834
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center